It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-26-2007, 12:51 PM   #1
Senior Member
(female)
 
Join Date: Mar 2007
Location: Ct
Posts: 128
IhATeBaCkPaIn HB User
Medication induced Constipation

Seems the longer I am on the meds the worse the constipation is. I am on prescription laxitive (lactulose) that isn't working anymore I go maybe once every 2 weeks. I can't stand to eat because I feel full all the time I just feel bloated and miserable. I can't seem to find anything to get me going. Any suggestions I would greatly appreciate.
Kelly

 
Old 04-26-2007, 01:16 PM   #2
Senior Veteran
(male)
 
Join Date: Mar 2007
Location: Victorville, Ca, USA
Posts: 587
Chris54 HB User
Re: Medication induced Constipation

I have bowel retention after the fusion surgery. Probably from the opiate drugs which are known to cause constipation. I was diagnoised with a loose sphincter muscle after the surgery and was told to watch my diet and take in as much ruffage as possible. High fiber diet. I use Milk of Magnesia. I have also used Glycolax (perscription). The Senikot didn't seem to work for me. I known that bloated feeling. For me, it causes abdominal pains.

 
Sponsors Lightbulb
   
Old 04-26-2007, 02:31 PM   #3
Senior Member
(female)
 
Join Date: Feb 2007
Location: KS. USA
Posts: 128
bailey07 HB User
Re: Medication induced Constipation

I am 4 weeks post op fusion and I experienced this really bad at week 2 and 3 feeling like I was trying to give birth during a BM. The first week home, a fleet enema had to be done and then I started using senacot and it didn't work, then I bouth Miralax and after 3 days, it finally softened up. It is a very fearful feeling anticipating this event. You can get this product at the pharmacy or Walmart etc. This stuff totally dissolves and has no taste. Oh, I also tried Metamusol with no luck. Good Luck.
Bailey07

 
Old 04-26-2007, 02:45 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: KC, MO
Posts: 2,212
yvette777 HB User
Re: Medication induced Constipation

Before they added oxicontin fiber con worked well. Now that doesnt' budge it. Ever since surgery and the oxi. Dulcolax works and works really fast and good.

 
Old 04-26-2007, 02:46 PM   #5
Inactive
(male)
 
Join Date: Nov 2006
Location: Michigan, USA
Posts: 472
Arthr Itis HB User
Re: Medication induced Constipation

I'm glad someone else started this topic. I've been on various drugs for the last 4 years and it's been so long since I've been "normal". It's like one thing works for awhile then it's time to switch.

 
Old 04-26-2007, 03:01 PM   #6
Senior Member
(female)
 
Join Date: Apr 2007
Location: FRANCE
Posts: 113
jinks67 HB User
Re: Medication induced Constipation

I had problems post-op...

To clear the "blockages" I used these effervescent suppositories. Hideous feeling but they worked fantastically well. The other stuff I was taking in the mornings (powders you dissolve in water to make a "lovely citrus drink" - so why do they always taste so disgusting!?!) didn't help me get "regular" as they were supposed too, so I really cant help with that side of things I'm afraid, sorry. Not sure how long you can keep using the "magic bullets" for, as my husband called them, but I'd recommend you try them for some relief at least.

Hope you feel better soon.

Jinks

 
Old 04-26-2007, 03:18 PM   #7
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: western us
Posts: 7,267
ms_west HB User
Re: Medication induced Constipation

I used fibercon but have been able to back off that. Each morning I have myself a big bowel of high fiber cereal like fiberone and I have stopped using white breads and began eating high fiber breads. Now I have noooooooo problems and it is all natural.

Not to be totally gross but I heard that you should go at least 2 foot a day. LOL Is this really true or was someone playing with me?

Last edited by ms_west; 04-26-2007 at 03:18 PM.

 
Old 04-26-2007, 03:47 PM   #8
Senior Veteran
(male)
 
Join Date: Mar 2007
Location: Victorville, Ca, USA
Posts: 587
Chris54 HB User
Re: Medication induced Constipation

At two feet per day, I am about 2 years behind. LOL!

 
Old 04-26-2007, 04:42 PM   #9
Member
(male)
 
Join Date: Aug 2006
Posts: 53
jamesm HB User
Re: Medication induced Constipation

Miralax works really well for this problem. It was recently released OTC. I had bad problems with this from meds too, but Miralax has solved the problem. I have to take it daily.

 
Old 04-26-2007, 05:39 PM   #10
Senior Member
(female)
 
Join Date: Mar 2007
Location: Ct
Posts: 128
IhATeBaCkPaIn HB User
Re: Medication induced Constipation

Miralax doesn't work anymore I do eat fiber cereal every day my 10 year old daughter has grown fond of it too. So far in the past 2 days I have taken 8 double strenght laxatives a full 4 0z glass of lactulose and I am still waiting. I did go shopping and bought a lot of fruit and vegies. I am drinking water by the glass fulls (I hate water) It's 8:30 pm I feel like barfing . I'm sure i will get hit with massive stomach cramps at 3 am.
This is the worst feeling in the world all I wanna do is poo
Kelly

 
Old 04-26-2007, 06:12 PM   #11
Senior Veteran
(female)
 
Join Date: Dec 2006
Location: western us
Posts: 7,267
ms_west HB User
Re: Medication induced Constipation

You might considering eating lost of dried fruit and prunes too.

 
Old 04-26-2007, 10:37 PM   #12
Senior Member
(female)
 
Join Date: Feb 2007
Location: Virginia
Posts: 290
ustalaughalot HB User
Re: Medication induced Constipation

Hi IhATeB, You also might want to try using dieters tea, I've seen it at some walmarts, most drug stores and health food stores carry it. It has senna in the tea, be careful, if you do not follow the instructions carefully it can cause cramping and non-stop going. I have had bowel issues most of my life and this dieters tea has been a life saver for me. I hope you find something that works for you soon, I can't imagine not going for two weeks, I think I would die. I get that sick full feeling if I haven't gone in two days let alone two weeks, you have my greatest sympaty on this one. Usta

 
Old 04-26-2007, 11:14 PM   #13
Senior Veteran
(female)
 
Join Date: Feb 2006
Location: us
Posts: 661
Tucsonlady40 HB User
Re: Medication induced Constipation

Just another thought....

My sister swears by prune juice. I personally can't stand it and up chucked when trying..lol She says that once you get used to it, it's not that bad. The good thing is that she's very regular from it.

Good luck I sure hope you get something to work for you soon.

 
Old 04-27-2007, 01:48 AM   #14
Senior Member
(female)
 
Join Date: Apr 2007
Location: Baldwin Park, CA, USA
Posts: 231
lilredsmom HB Userlilredsmom HB User
Re: Medication induced Constipation

[QUOTE=IhATeBaCkPaIn;2947254]Seems the longer I am on the meds the worse the constipation is. I am on prescription laxitive (lactulose) that isn't working anymore I go maybe once every 2 weeks. I can't stand to eat because I feel full all the time I just feel bloated and miserable. I can't seem to find anything to get me going. Any suggestions I would greatly appreciate.
Kelly[/QUOTE]

I've been on Methadone for almost a year and have had to Vicodin to my regimen along with about four other meds for other aliments. Constipation was a big problem for me so I did change my diet to eating a lot more chicken and more fresh vegetables cooked al dente and even started adding Benefiber to my meals and drinks. Trust me, if I have a problem going now it's only because I went off my regimen!

 
Old 04-27-2007, 04:30 AM   #15
Inactive
(female)
 
Join Date: Oct 2006
Location: AZ Usa
Posts: 84
luvmybeagle HB User
Re: Medication induced Constipation

I was told by my pain mgmt dr. to take a laxitave every day. I have to take 2 or 3 and then add Milk of Magnesia (generic). This helped so I would go every 3 or 4 days. I just tried Miralax today. It worked but I also had my regular stuff too. For a quick fix I always eat dried apricots. I can always get relief in 24hours if I eat a couple of hand fulls of those and they don't taste bad like prunes. You can also add raisins to your salad.
Good luck, I have been there many times.
Barbara

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Medication Holiday? Madison104 Pain Management 15 03-04-2010 11:27 PM
previous problems, now w/ medication... dandilionsmile Bowel Disorders 0 07-22-2009 08:48 PM
Is Not Being On Medication Safe? xblondeangel650 Bipolar Disorder 8 02-01-2009 04:49 AM
Chronic constipation caused by pain medication? bilij Fibromyalgia 17 02-04-2008 03:10 PM
Other pain medication options besides Epidural LovinArmyWife05 Pregnancy 10 01-23-2006 07:22 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!